Alert archive / Maryland / Tornado Warnings in 2011

Tornado Warning 20, NWS Baltimore/Washington

April 26, 2011Allegany County, Maryland

NWS Baltimore/Washington issued this tornado warning at Apr 26, 2011, 8:52 PM EDT for Allegany County, Maryland. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2011, 8:52 PM EDT (00:52 UTC)
Expired
Apr 26, 2011, 9:11 PM EDT
In force
19 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

County Allegany County, MD

The radar

The Sterling radar (KLWX), 137 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 2:09 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2011-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
1099 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

394 
WFUS51 KLWX 270052
TORLWX
MDC001-270130-
/O.NEW.KLWX.TO.W.0020.110427T0052Z-110427T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
852 PM EDT TUE APR 26 2011

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* TORNADO WARNING FOR...
  ALLEGANY COUNTY IN WESTERN MARYLAND...

* UNTIL 930 PM EDT

* AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  FROSTBURG...MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WOLFE MILL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3973 7864 3971 7865 3961 7885 3965 7898
      3973 7893
TIME...MOT...LOC 0053Z 251DEG 42KT 3969 7882

$$
2 follow-up statements
106 
WWUS51 KLWX 270103
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
903 PM EDT TUE APR 26 2011

MDC001-270130-
/O.CON.KLWX.TO.W.0020.000000T0000Z-110427T0130Z/
ALLEGANY MD-
903 PM EDT TUE APR 26 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR ALLEGANY
COUNTY...

AT 901 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS 
TORNADO WAS LOCATED JUST NORTH OF CUMBERLAND...MOVING NORTHEAST AT 
40 MPH.

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3963 7886 3966 7892 3972 7891 3973 7864
      3971 7865
TIME...MOT...LOC 0102Z 241DEG 33KT 3973 7877

$$
564 
WWUS51 KLWX 270111
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
911 PM EDT TUE APR 26 2011

MDC001-270121-
/O.CAN.KLWX.TO.W.0020.000000T0000Z-110427T0130Z/
ALLEGANY MD-
911 PM EDT TUE APR 26 2011

...THE TORNADO WARNING IS CANCELLED FOR ALLEGANY COUNTY...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THUS THE TORNADO WARNING HAS BEEN CANCELLED.

LAT...LON 3963 7886 3966 7892 3972 7891 3973 7864
      3971 7865
TIME...MOT...LOC 0111Z 241DEG 33KT 3977 7868

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Apr 26, 3:15 PM EDT, 5 hours 37 minutes earlier.

Area forecast discussion, Apr 26, 3:15 PM EDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
315 PM EDT TUE APR 26 2011

.SYNOPSIS...
A WARM FRONT IS POSITIONED ACROSS NORTHERN PENNSYLVANIA AND WILL
CONTINUE TO MOVE NORTHWARD TODAY. A COLD FRONT WILL CROSS THE
MID-ATLANTIC REGION ON THURSDAY. HIGH PRESSURE BUILDING IN AT THE
END OF THE WEEK WILL BRING DRIER AND COOLER CONDITIONS THROUGH THE
WEEKEND. AN UPPER-LEVEL DISTURBANCE MAY IMPACT THE AREA EARLY NEXT
WEEK.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
ALTHOUGH SHRTWV TROF WILL BE FAR W AND FORCING WILL NOT BE
STRONG...12Z KIAD SOUNDING SHOWS CAP IS MINIMAL. WITH AMPLE
INSOLATION...TSTMS SHUD HAVE LITTLE DIFFICULTY FORMING ON HIGH
TERRAIN AND POTENTIALLY ELSEWHERE ALSO. MDT INSTBY AND 35 KT BULK
SHEAR SHUD SUPPORT ORGANIZED CNVCTN THIS AFTN...WITH A THREAT OF
HAIL AND GUSTY WINDS. THUS...SVR TSTM WATCH IN EFFECT W OF BLUE
RDG MTNS AND CNTRL FOOTHILLS UNTIL 9PM.

CNVCTV CVRG SHUD WANE WITH LOSS OF HEATING THIS EVE IN MOST
AREAS...BUT MAY BE BETTER SUSTAINED FAR WRN ZONES IN CLOSER
PROXIMITY TO SHRTWV TROF AND RIGHT-ENTRANCE RGN OF ITS ASSOCIATED
UPR JET. BALMY MINIMA IN THE UPR 50S WRN ZONES TO MID-UPR 60S ERN
ZONES.

CLD CVR ON WED WILL BE MORE WDSPRD THAN TDA...BUT CONTD DP BNDRY
LYR MSTR WILL SUPPORT CHCS FOR TSTMS DURG THE AFTN AHEAD OF CDFNT.
NO SGFNT CHGS NEEDED TO WED FCST.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY/...
LOPRES WILL TRACK TOWARD LAKE MI WED NGT WHILE THE ATTENDANT COLD
FRONT APPROACHES THE APPALACHIAN SPINE. MODELS NOW IN AGREEMENT WITH
A SLOWER EVOLUTION OF THE SYSTEM AS UPPER-LEVEL ENERGY ROTATES
AROUND THE BASE OF THE UPPER TROUGH AND SLOWS THE EWD PROGRESSION.
THEREFORE...THE COLD FRONT IS NOT EXPECTED TO REACH THE HIGHLANDS
UNTIL AROUND DAYBREAK THU...AND THE I-95 CORRIDOR UNTIL THE ERY
AFTN.

DESPITE LATE NGT/MRNG TIMING OF FROPA...INCREASING SYNOPTIC-SCALE
LIFT AND VERY STRONG SHEAR PROFILES AHEAD OF THE FRONT WILL BE
MOVING INTO A WARM/MOIST AIRMASS THAT SHOULD BE SUFFICIENT ENOUGH
FOR A SVR TSTM POTENTIAL. STRAIGHT LINE WINDS WILL BE THE MAIN
THREAT WITH HAIL AND PERHAPS ISOLD QLCS TORNADOES IF NEAR SFC
FLOW BECOMES BACKED. IF THE FRONT SLOWS DOWN EVEN MORE LIKE THE
12Z NAM IS PROJECTING...THEN CONVECTION AHEAD OF THE FRONT MAY
HAVE ENOUGH TIME TO STRENGTHEN WITH THE HELP OF LIMITED DAYTIME
HEATING TOWARD THE CHSPK BAY IN THE ERY AFTN.

PWATS AHEAD OF THE FRONT APPROACH 2 SD ABOVE NORMAL. A FLASH FLOOD
POTENTIAL WILL EXIST ERY THU MRNG ACROSS THE HIGHLANDS AS HEAVY
DOWNPOURS FROM TSTMS MOVE INTO AN AREA WITH SATURATED GROUNDS AND
LOW FLASH FLOOD GUIDANCE. IF THE FRONT SLOWS DOWN CONSIDERABLY...
THEN FLASH FLOODING THREAT MAY CONTINUE EAST OF THE BLUE RIDGE
LATER THU MRNG INTO THE ERY AFTN.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
LOW PRESSURE WILL TRACK ACROSS SRN ONTARIO-QUEBEC WHILE THE
ASSOCIATED LARGE-SCALE UPPER TROUGH MOVES THRU THE ERN CONUS THU NGT
AND FRI. THIS SYSTEM WILL HAVE LITTLE MOISTURE TO WORK WITH...SO
DONT EXPECT MORE THAN SCT TO BKN CLOUD COVER DURING THIS TIME...
ALTHOUGH CYCLONIC FLOW AROUND THE TROUGH SUPPORTS SCT SHOWERS
ALONG THE UPSLOPE SIDE OF THE ALLEGHENY FRONT. THE TIGHT GRADIENT
BETWEEN LOPRES OVER ERN CANADA AND HIPRES OVER THE SOUTHEAST
STATES AND STEEP LAPSE RATES IN THE PBL WILL LEAD TO A BREEZY DAY
FRI WITH AFTN GUSTS TO 35 MPH.

HIPRES SETTLES OVER THE MID-ATLANTIC STATES FRI NGT AND SAT. SAT
SHOULD BE THE MOST REFRESHING DAY OF THE FCST PERIOD...WITH SUNNY
SKIES AND HIGHS IN THE LOW TO MID 70S.

HIPRES MOVES OFF THE COAST SAT NGT AND SUN AS LOPRES DEEPENS ACROSS
THE NRN PLAINS. SLY RETURN FLOW AROUND THE HIGH WILL DRAW
WARM...MOIST AIR NWD UP THE ERN SEABOARD. ALTHOUGH MOST OF THE
FORCING WILL REMAIN WELL WEST OF THE AREA...ENOUGH INSTABILITY IS
FORECASTED TO DEVELOP TO INCLUDE MENTION OF LOW CHANCES OF TSTMS
ACROSS THE HIGHLANDS SUN AFTN/EVE. A COLD FRONT MOVING THRU THE
AREA SOMETIME LATE MON OR TUE COULD TRIGGER MORE WIDESPREAD
SHOWERS AND TSTMS.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
GUSTY WINDS AND CU WILL CONT THRU THE AFTN AND EVE AS PRES
GRADIENT RMNS TIGHT.

TSTMS XPCD ON HIGHER TERRAIN TO W AND ALSO MAY DVLP FARTHER E
WITH GREATER IMPACT TO TERMINALS. ONLY CONCERN IS LACK OF BNDRY TO
INITIATE THESE TSTMS. ATTM WILL RETAIN CB RMKS OWING TO LACK OF
CLARITY ON TIMING/LOCATION OF ANY TSTM INITIATION NR THE
TERMINALS.

CNVCTN WILL WANE TNGT WITH LOSS OF HEATING AND SO SGFNT FORCING TO
SUSTAIN THEM. WIND FIELD WILL RMN INVIGORATED TNGT...WHICH SHUD
SUPPRESS FOG DESPITE HIGH BNDRY LYR MSTR CONTENT. MVFR CIGS MAY
BCM AN ISSUE AGAIN LATE TNGT.

CLD CVR WILL BE GREATER IN CVRG WED...SO TSTM CHCS ARE UNCLEAR
ATTM. WITH APRCH OF SRN PLNS UPR SYSTEM AND CDFNT AND POTENTIAL
FOR A LEAD SHRTWV TROF TO LIFT ENEWD WED AFTN...CHCS FOR AFTN
TSTMS ARE NOT NIL...BUT CONFIDENCE IS LOW GIVEN INSTBY LIMITATION
BY INCRD MRNG CLD CVR.

A COLD FRONT WILL CROSS THE APPALACHIANS WED NGT. A STRONG SWLY LLVL
JET WILL APPROACH WED NGT AND ERY THU MRNG AND LIKELY GENERATE
LLWS CONDITIONS WITH 50 KT AROUND 2 KFT. TSRA COVERAGE WILL
INCREASE OVNGT WED NGT/ERY THU MRNG ACROSS MRB/CHO AND THRU MOST
OF THE MRNG FARTHER EAST AS A COLD FRONT MOVES THRU THE REGION.
STORMS MAY LINGER INTO THE ERY AFTN ACROSS BWI/MTN. THESE STORMS
WILL HAVE THE POTENTIAL TO PRODUCE STRONG WINDS...HEAVY DOWNPOURS
AND HAIL. BREEZY CONDITIONS WITH WLY GUSTS AROUND 25 KT ARE
EXPECTED BEHIND THE FRONT THU AFTN AND AGAIN ON FRI.

VFR CONDITIONS AND LIGHTER WINDS THIS WEEKEND AS HIPRES CONTROLS THE
REGIONAL WX PATTERN. A COLD FRONT APPROACHING THE AREA WILL BRING
INCREASING CHANCES FOR SHRA/TSRA BY THE BEGINNING OF NEXT WEEK.

&&

.MARINE...
SMALL CRAFT ADZY CONTS THRU TDA ALL ZONES AS GUSTS IN EXCESS OF 20
KT DVLPG AS XPCD. THESE GUSTS MAY SUBSIDE LATE TNGT FOR A FEW HRS
BUT WILL BE RENEWED WED MRNG AS PRES GRADIENT TIGHTENS FURTHER AHEAD
OF APRCHG SYSTEM.

SLY FLOW WILL CONTINUE TO INCREASE WED NGT AS A COLD FRONT
APPROACHES THE APPALACHIANS. SMALL CRAFT ADZY HAS BEEN EXTENDED FOR
ALL MARINE ZONES INTO WED NGT. WIDESPREAD 20 TO 25 KT WITH ISOLD
HIGHER GUSTS TO 30 KT IN AREAS OF MD CHSPK BAY THAT ARE PRONE TO
SLY CHANNELING. RELATIVELY COOLER WATER TEMPS SHOULD PREVENT EVEN
HIGHER GUSTS FROM MIXING DOWN TO THE SFC. SMALL CRAFT ADZY
THRESHOLD GUSTS WILL CONTINUE THU AS THE FRONT MOVES THRU THE
WATERS. ANY STORMS JUST AHEAD OF THE FRONT WILL BE CAPABLE OF
PRODUCING STRONG WINDS THU MRNG...POSSIBLY LINGERING INTO THE ERY
AFTN.

&&

.CLIMATE...
RECORD HIGH MIN TEMPS LIKELY WILL BE BROKEN AT BWI AND IAD WHILE
DCA ALREADY DROPPED 1F BELOW THE CURRENT RECORD HIGH MIN TEMP. THE
MIN TEMPS THIS MRNG AND 4/26 RECORD HIGH MIN TEMPS FOR THE THREE
MAJOR AIRPORTS ARE LISTED BELOW...

MIN TEMPS SO FAR TODAY /AS OF 9 AM EDT/...
DCA...64
BWI...68
IAD...67

RECORD HI MIN TEMPS FOR 4/26...

       MIN   YR
       TEMP
DCA....65....1881
BWI....66....1990
IAD....61....1979

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ530>534-
     537>543.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ535-
     536.
     SMALL CRAFT ADVISORY FROM 10 AM WEDNESDAY TO 6 AM EDT THURSDAY
     FOR ANZ535-536.

&&

KRAMAR/KLEIN
Hazardous weather outlook, Apr 26, 4:57 PM EDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
457 PM EDT TUE APR 26 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
271000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
457 PM EDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT TODAY FOR THE MARYLAND
CHESAPEAKE BAY AND THE TIDAL POTOMAC RIVER. A SMALL CRAFT ADVISORY
IS IN EFFECT TONIGHT FOR THE MARYLAND CHESAPEAKE BAY AND THE TIDAL
POTOMAC RIVER FROM COBB ISLAND TO SMITH POINT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SMALL CRAFT ADVISORY IS IN EFFECT WEDNESDAY AND WEDNESDAY NIGHT
FOR THE MARYLAND CHESAPEAKE BAY AND THE TIDAL POTOMAC RIVER. A
SMALL CRAFT ADVISORY LIKELY WILL BE NEEDED THURSDAY FOR PORTIONS
OF THE WATERS.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY NIGHT AND
THURSDAY FOR THE OUTLOOK AREA. THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG AND AHEAD OF A COLD FRONT THAT WILL CROSS THE REGION.
SOME THUNDERSTORMS MAY BE SEVERE AND WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS AND LARGE HAIL. STORMS ALSO MAY PRODUCE VERY
HEAVY RAINFALL THAT COULD LEAD TO FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE WEDNESDAY AND THURSDAY.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-271000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
457 PM EDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM FOR ALL
COUNTIES WEST OF THE BLUE RIDGE MOUNTAINS AND FOR PORTIONS OF THE
CENTRAL FOOTHILLS.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING FOR THE COUNTIES ALONG AND WEST OF THE BLUE RIDGE. SOME
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WIND GUSTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AND
THURSDAY FOR THE OUTLOOK AREA. THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG AND AHEAD OF A COLD FRONT THAT WILL CROSS THE
REGION. SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE
HAIL AND DAMAGING WIND GUSTS. SOME STORMS COULD PRODUCE HEAVY
RAINFALL THAT COULD LEAD TO FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.
SPOTTER ACTIVATION MAY BE NEEDED AGAIN WEDNESDAY AND THURSDAY.

In the hours before

Local storm report, Apr 26, 7:57 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
757 PM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 PM     HAIL             1 S TYE RIVER           37.63N  78.94W
04/26/2011  M1.25 INCH       NELSON             VA   PUBLIC

            MANY NICKELS AND QUARTERS. LARGEST HALF DOLLAR.

&&

EVENT NUMBER LWX1100497

STRONG
Local storm report, Apr 26, 8:21 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
821 PM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             2 SW NEWCOMB HALL       38.01N  78.53W
04/26/2011  M0.75 INCH       ALBEMARLE          VA   PUBLIC

&&

EVENT NUMBER LWX1100498

STRONG
Special weather statement, Apr 26, 8:32 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
832 PM EDT TUE APR 26 2011

VAZ025-026-503-504-WVZ055-502-505-506-270100-
EASTERN HIGHLAND VA-EASTERN PENDLETON WV-HARDY WV-EASTERN GRANT WV-
AUGUSTA VA-ROCKINGHAM VA-WESTERN HIGHLAND VA-WESTERN PENDLETON WV-
832 PM EDT TUE APR 26 2011

...STRONG THUNDERSTORMS TO AFFECT EASTERN HIGHLAND...EASTERN
PENDLETON...HARDY...EASTERN GRANT...AUGUSTA...ROCKINGHAM...WESTERN
HIGHLAND AND WESTERN PENDLETON COUNTIES...

AT 832 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES EAST OF BRUSHY RUN TO HIGHTOWN...MOVING
SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE OAK FLAT...MOYERS...DOE HILL...
BRANDYWINE...MCDOWELL...SIRONS MILL...SUGAR GROVE...HEAD WATERS...
PALO ALTO AND YANKEETOWN.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.

&&

LAT...LON 3887 7924 3863 7879 3822 7928 3844 7969
TIME...MOT...LOC 0032Z 300DEG 25KT 3881 7915 3843 7962
Special weather statement, Apr 26, 8:38 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
838 PM EDT TUE APR 26 2011

MDZ501-502-WVZ050-503-504-270115-
HAMPSHIRE WV-CENTRAL AND EASTERN ALLEGANY MD-
EXTREME WESTERN ALLEGANY MD-WESTERN MINERAL WV-EASTERN MINERAL WV-
838 PM EDT TUE APR 26 2011

...STRONG THUNDERSTORMS TO AFFECT HAMPSHIRE...CENTRAL AND EASTERN
ALLEGANY...EXTREME WESTERN ALLEGANY...WESTERN MINERAL AND EASTERN
MINERAL COUNTIES...

AT 838 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES NORTHWEST OF MOUNT SAVAGE TO 5 MILES
SOUTH OF LUKE...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE LA VALE...RIDGELEY...CUMBERLAND AND FORT
ASHBY.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.

&&

LAT...LON 3973 7843 3971 7843 3943 7856 3938 7919
      3943 7912 3948 7910 3948 7907 3973 7893
TIME...MOT...LOC 0038Z 265DEG 35KT 3978 7890 3941 7902
Local storm report, Apr 26, 8:40 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
840 PM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     TSTM WND DMG     2 SW KEYSER             39.42N  79.00W
04/26/2011                   MINERAL            WV   CO-OP OBSERVER

            TREES AND POWER POLES DOWN.

&&

EVENT NUMBER LWX1100499

LEE
Local storm report, Apr 26, 8:51 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
851 PM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     TSTM WND DMG     2 NW DORCAS             38.96N  79.13W
04/26/2011                   GRANT              WV   911 CALL CENTER

            TREES DOWN ALONG TOM COX ROAD IN DORCUS AREA

&&

EVENT NUMBER LWX1100500

KLW

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 8:38 PM EDTSpecial Weather StatementLWXAllegany37 min
Apr 26, 8:50 PM EDTSevere Thunderstorm WarningLWXAllegany22 min
Apr 27, 9:51 AM EDTFlash Flood WatchLWXAllegany, Anne Arundel, Baltimore, Calvert, Carroll, Charles and 5 more29 hr
Apr 27, 2:56 PM EDTSpecial Weather StatementLWXSaint Mary's34 min
Apr 27, 3:16 PM EDTSpecial Weather StatementLWXSaint Mary's29 min
Apr 27, 3:37 PM EDTSpecial Weather StatementLWXCalvert23 min
Apr 27, 5:46 PM EDTTornado WarningLWXCharles29 min
Apr 27, 6:08 PM EDTTornado WarningLWXCharles37 min
Apr 27, 6:38 PM EDTTornado WarningLWXCharles, Prince George's37 min
Apr 27, 7:08 PM EDTTornado WarningLWXAnne Arundel, Prince George's37 min
Apr 27, 7:16 PM EDTSpecial Weather StatementLWXCarroll29 min
Apr 27, 7:21 PM EDTFlash Flood WarningLWXAnne Arundel, Charles, Prince George's69 min
Apr 27, 7:24 PM EDTTornado WarningLWXCharles, Prince George's36 min
Apr 27, 7:27 PM EDTSpecial Weather StatementLWXHoward33 min
Apr 27, 7:31 PM EDTTornado WarningLWXBaltimore, Carroll, Howard29 min
Apr 27, 7:34 PM EDTTornado WarningLWXAnne Arundel, Prince George's26 min

Nearby

Tornado Warnings in Maryland, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.